Arkansas, 2024Flash Flooding and Damaging Winds in Arkansas, July 16 to 17, 2024
July 16 to 17, 2024 · NWS LZK · 27 events in 10 counties and zones
A slow moving cold front, located near the Arkansas and Missouri borders, set the stage for a dangerous flood event to unfold on the night of the 16th into the morning of the 17th across north-central into central portions of Arkansas. Rainfall amounts of 4 to 9 inches were measured.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front, located near the Arkansas and Missouri borders, set the stage for a dangerous flood event to unfold on the night of the 16th into the morning of the 17th across north-central into central portions of Arkansas. Rainfall amounts of 4 to 9 inches were measured. This much rain in a relatively short amount of time lead to flash flooding, some of which was significant.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 16, 5:10 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 16, 5:10 PM CST, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
610 PM CDT Tue Jul 16 2024
...New AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 240 PM CDT Tue Jul 16 2024
The overall synoptic pattern had Arkansas was on the eastern edge of
an upper ridge this morning. The ridge is retrograding and
amplifying over the western US, which will result in a trof taking
its place over the midsection of the country. Ultimately Arkansas
will end up under a NW-W flow aloft.
A cold front will be moving out of the Plains and making its way
into Arkansas tomorrow. The front will take its time and may not
make it out of the forecast area until late tomorrow night into the
early hours of Thursday morning.
Thunderstorm chances will increase across the state tomorrow,
reaching the highest POPs tomorrow night.
The only lingering question is what the rain chances will look like
overnight into early tomorrow morning. NAM is rather aggressive
at developing showers and thunderstorms along outflow coming out
of MO/OK later this evening, and the HRRR follows suit, albeit
with the convection further north and with somewhat less coverage.
With that in mind, I have introduced some lower grade POPs further
south toward central AR by morning...faster than the NBM brings
anything into the area.
Last but not least, afternoon heat index values across the southern
counties tomorrow will top 105...so I went ahead and issued a heat
advisory for those areas.
&&
.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 240 PM CDT Tue Jul 16 2024
Guidance remains in relatively good agreement this afternoon and any
changes to the extended period will be relatively minor. Confidence
remains on the higher side that temperatures will actually average
below seasonal average with at least some chances of precipitation,
especially in the latter part of the period.
Period starts with a highly amplified pattern in place that is
highlighted by upper ridging over the western CONUS and subsequent
downstream troughing stretching from the western gulf coast NE to
the eastern Great Lakes. Surface boundary forecast to be located
over northern Louisiana with ongoing chances of scattered showers
and thunderstorms over the south through Friday. Additional precip
amounts will be minimal with just a few hundredths of an inch
possible.
Front will remain quasi-stationary over northern Louisiana before
starting to retreat back to the north and stalling out over south
Arkansas Sunday. Most of the state, with the exception of the far
south, will be dry on Saturday before widespread precipitation
chances return on Sunday. Precipitation amounts are not expected to
be very high but some areas could pick upwards of a half an inch.
A slightly cooler but noticeably drier airmass will overspread the
region behind the front with both high and low temperatures below
average. Moisture levels will begin to increase as the boundary
moves north but temperatures should stay below average with
increased cloud cover and precipitation chances in place.
&&
.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Tue Jul 16 2024
Chances for convection increase late this afternoon and through
the evening hrs across NRN sections...then gradually shifting
south during the overnight/morning hrs for the central to SRN
terminals. By Wed afternoon...expect a break in precip...but
additional convection may redevelop during the heat of the
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 73 87 68 84 / 70 80 60 30
Camden AR 76 96 70 86 / 10 30 60 70
Harrison AR 69 84 65 82 / 80 80 30 10
Hot Springs AR 74 94 70 85 / 30 50 70 60
Little Rock AR 75 91 72 84 / 40 50 70 50
Monticello AR 78 96 72 86 / 0 40 60 70
Mount Ida AR 73 93 68 84 / 30 50 70 50
Mountain Home AR 71 84 67 84 / 80 80 40 10
Newport AR 73 88 70 83 / 60 70 60 30
Pine Bluff AR 76 94 71 83 / 10 40 70 60
Russellville AR 73 90 70 85 / 60 60 70 40
Searcy AR 73 88 70 83 / 60 70 70 40
Stuttgart AR 74 90 73 82 / 20 40 70 50
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for ARZ004-052-053-056-
057-062>069-103-112-113-123-137-140-141-203-212-213-221>223-237-
240-241-313-340-341.
Excessive Heat Warning until 8 PM CDT this evening for
ARZ005>008-014>017-024-025-031>034-039-042>047-054-055-121-122-
130-138-230-238.
Heat Advisory from 11 AM to 8 PM CDT Wednesday for ARZ052-053-
062>069.
&&
SHORT TERM...53
LONG TERM....56
AVIATION...62
Hazardous weather outlook, Jul 16, 4:07 AM CST, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
507 AM CDT Tue Jul 16 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-171000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
507 AM CDT Tue Jul 16 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Heat index values of 105 degrees to in excess of 110 degrees are
expected again this afternoon over most of the forecast area. In
addition to hazardous heat, increasing chances for thunderstorms
are expected across northern Arkansas later this evening, a few
of which may become strong to briefly severe. Main hazards with
thunderstorms will be isolated large hail and damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Showers and thunderstorms will remain in the forecast Wednesday
and Thursday, along and ahead of the slow moving cold front. While
organized severe weather is not expected, heavy downpours could
lead to localized flash flooding.
Drier and cooler weather will return later in the week.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Jul 16, 6:01 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
701 PM CDT Tue Jul 16 2024
ARZ005-006-170030-
Baxter AR-Fulton AR-
701 PM CDT Tue Jul 16 2024
...A strong thunderstorm will impact portions of northwestern Fulton
and northeastern Baxter Counties through 730 PM CDT
...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gamaliel Landing, or 11 miles northeast of Mountain Home, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ott... Gamaliel Landing...
Vidette... Clarkridge...
Gamaliel... Henderson...
Gepp... Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3643 9187 3635 9230 3650 9237 3650 9190
TIME...MOT...LOC 0001Z 248DEG 21KT 3646 9226
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
62Special weather statement, Jul 16, 6:02 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
702 PM CDT Tue Jul 16 2024
ARZ004-113-213-313-170030-
Marion AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Northwest Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-
702 PM CDT Tue Jul 16 2024
...A strong thunderstorm will impact portions of northeastern Searcy
and southeastern Marion Counties through 730 PM CDT
...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duff, or 9 miles northwest of Marshall, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshall... Duff...
Maumee... Rush...
St. Joe... Gilbert...
Zach... Morning Star...
Silver Hill... Cozahome...
Mull... Maumee Crossing...
Lone Pine... Harriet...
Baker Ford...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3596 9282 3611 9281 3615 9248 3588 9250
TIME...MOT...LOC 0002Z 273DEG 9KT 3603 9271
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
62Special weather statement, Jul 16, 6:26 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
726 PM CDT Tue Jul 16 2024
ARZ007-015-170100-
Sharp AR-Izard AR-
726 PM CDT Tue Jul 16 2024
...A strong thunderstorm will impact portions of northeastern Izard
and southwestern Sharp Counties through 800 PM CDT
...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Myron, or 9 miles southwest of Ash Flat, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Melbourne... Ash Flat...
Franklin... Myron...
Lacrosse... Evening Shade...
Center... Zion...
Violet Hill... Poughkeepsie...
Larkin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3608 9192 3618 9185 3623 9147 3600 9147
TIME...MOT...LOC 0026Z 273DEG 26KT 3611 9168
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
70Special weather statement, Jul 16, 6:34 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
734 PM CDT Tue Jul 16 2024
ARZ004-005-014-313-170100-
Baxter AR-Marion AR-Stone AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
734 PM CDT Tue Jul 16 2024
...A strong thunderstorm will impact portions of northwestern Stone,
northeastern Searcy, southeastern Marion and southeastern Baxter
Counties through 800 PM CDT
...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Thola, or 13 miles northeast of Marshall, moving east
at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Flat... Onia...
Barkshed Campground... Cozahome...
Harriet... Push Mountian...
Landis... Fifty-Six...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3592 9253 3610 9251 3609 9222 3590 9225
TIME...MOT...LOC 0034Z 273DEG 26KT 3600 9243
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
70Special weather statement, Jul 16, 6:43 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
743 PM CDT Tue Jul 16 2024
ARZ007-015-016-170115-
Independence AR-Sharp AR-Izard AR-
743 PM CDT Tue Jul 16 2024
...A strong thunderstorm will impact portions of northwestern
Independence, southeastern Izard and southwestern Sharp Counties
through 815 PM CDT
...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Pleasant, or 10 miles southeast of Melbourne, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cave City... Cushman...
Mount Pleasant... Sidney...
Stella... Aetna...
Maxville... Charlotte...
Gainesboro... Pfeiffer...
Lafferty... Sandtown...
Calamine... Zion...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 9135 3576 9137 3587 9185 3588 9186
3608 9179
TIME...MOT...LOC 0043Z 288DEG 29KT 3597 9173
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
70Special weather statement, Jul 16, 6:48 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
748 PM CDT Tue Jul 16 2024
ARZ007-008-017-170130-
Lawrence AR-Randolph AR-Sharp AR-
748 PM CDT Tue Jul 16 2024
...Strong thunderstorms will impact portions of south central
Randolph, western Lawrence and southeastern Sharp Counties through
830 PM CDT
...
At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Highland in Sharp County to
near Annieville. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walnut Ridge... Hoxie...
Black Rock... Lake Charles State Park...
Portia... Strawberry...
Lynn... Minturn...
Annieville... Smithville...
Powhatan... Center...
Calamine... Poughkeepsie...
Eaton... Lauratown...
Clover Bend... Nelsonville...
Coffman... Driftwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3602 9148 3596 9129 3599 9090 3619 9103
3616 9152
TIME...MOT...LOC 0048Z 295DEG 14KT 3610 9148 3612 9122
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
62Event by event
16 flash flood, 8 heavy rain, 3 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Stone
- When
- July 16, 6:55 PM CST
- Where
- Stone County, 1.31 mi ENE of Fifty Six
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.960, -92.200
Several trees fell near the intersection of Arkansas State Highway 14 and 87 near the town of Fifty-Six.
Flash Flood, Lawrence
- When
- July 16, 7:50 PM CST
- Where
- Lawrence County, 0.95 mi NW of Annieville to 0.63 mi N of Annieville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.160, -91.241
Flash flooding covered roads and exceeded ditches in the towns of Annieville and Imboden.
Thunderstorm Wind, Jackson
- When
- July 16, 7:56 PM CST
- Where
- Jackson County, 1.68 mi W of Vance
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.770, -91.200
Trees were blown down north of Tuckerman on Jackson County Road 66.
Thunderstorm Wind, Lawrence
- When
- July 16, 7:56 PM CST
- Where
- Lawrence County, 0.11 mi SW of Strawberry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.969, -91.321
Multiple trees were blown down in the community of Strawberry.
Flash Flood, Lawrence
- When
- July 16, 8:21 PM CST
- Where
- Lawrence County, 1.55 mi E of Smithville to 1.76 mi E of Smithville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.079, -91.302
Flash Flooding occurred along Machine Creek in the community of Smithville.
Flash Flood, Marion
- When
- July 17, 4:15 AM CST
- Where
- Marion County, 0.41 mi WSW of Yellville to 0.31 mi W of Yellville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.227, -92.686
High, fast moving water flowed over the Arkansas Highway 14 bridge over Town Branch which is a tributary of Crooked Creek in Yellville.
Heavy Rain, Baxter
- When
- July 17, 4:30 AM CST
- Where
- Baxter County, 0.9 mi NE of Amos
- Reported by
- Broadcast Media
- Coordinates
- 36.380, -92.539
At least 5.50 inches of rain fell in the community of Lakeview within a 12 hour period with rain still falling at time of observation as rain gage was overflowing.
Flash Flood, Marion
- When
- July 17, 5:30 AM CST
- Where
- Marion County, 3.28 mi W of Fairview to 3.44 mi W of Fairview
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.323, -92.658
The Marion County Road 8060 bridge over Moccasin Creek was partially washed out and impassable from flash flooding and high water over the bridge near Fairview.
Flash Flood, Marion
- When
- July 17, 5:35 AM CST
- Where
- Marion County, 0.59 mi WSW of Yellville to 0.52 mi W of Yellville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.226, -92.689
Creekside Nursing Home/Rehabilitation Center was evacuated due to water that was rising to a height as high as the bed sides of many residents.
Heavy Rain, Stone
- When
- July 17, 6:00 AM CST
- Where
- Stone County, 1.5 mi NNE of Allison
- Reported by
- Mesonet
- Coordinates
- 35.950, -92.110
In the community of Allison, 5.15 inches of rainfall fell over a 24 hour period.
Heavy Rain, Cleburne
- When
- July 17, 6:00 AM CST
- Where
- Cleburne County, Heber Spgs Muni Arpt
- Reported by
- Mesonet
- Coordinates
- 35.520, -92.000
Near the Dam Site Marina, 5.57 inches or rainfall fell over a 24 hour period.
Heavy Rain, Stone
- When
- July 17, 6:00 AM CST
- Where
- Stone County, 2.07 mi S of Allison
- Reported by
- CoCoRaHS
- Coordinates
- 35.900, -92.120
A CoCoRaHS station (AR-ST-6), 2.3 miles north of the town of Mountain View, measured 6.20 inches of rainfall that fell over a 24 hour period.
Heavy Rain, Marion
- When
- July 17, 6:14 AM CST
- Where
- Marion County, Flippin Aprt
- Reported by
- AWOS
- Coordinates
- 36.280, -92.580
At the Marion County Regional Airport also known as the Flippin Airport, 6.42 inches of rainfall was measured falling over a 24 hour period.
Heavy Rain, Independence
- When
- July 17, 6:15 AM CST
- Where
- Independence County, 1.49 mi NNW of New Hope
- Reported by
- Mesonet
- Coordinates
- 35.820, -91.780
A measured 6.09 inches of rainfall fell just north of the town of Bethesday in a 24 hour period.
Heavy Rain, Stone
- When
- July 17, 6:17 AM CST
- Where
- Stone County, 1.12 mi W of Blanchard Spgs
- Reported by
- Mesonet
- Coordinates
- 35.970, -92.190
At the Blanchard Springs RAWS, 7.65 inches of rainfall fell over a 24 hour period.
Heavy Rain, Baxter
- When
- July 17, 6:30 AM CST
- Where
- Baxter County, 1.49 mi SSE of Gassville
- Reported by
- Mesonet
- Coordinates
- 36.260, -92.490
A 24 rainfall total of 5.21 inches was measured near the town of Gassville.
Flash Flood, Faulkner
- When
- July 17, 6:44 AM CST
- Where
- Faulkner County, 1.51 mi NNE of Conway to 1.5 mi NNE of Conway
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.100, -92.440
In the community of Conway street flooding took place in downtown with a car becoming stranded in the water over the roadway.
Flash Flood, Faulkner
- When
- July 17, 7:40 AM CST
- Where
- Faulkner County, 1.23 mi S of Conway to 1.24 mi S of Conway
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.062, -92.450
Multiple roads flooded in southern Conway as a result of high water via Stone Dan Creek overflowing out of its banks.
Flash Flood, Faulkner
- When
- July 17, 8:15 AM CST
- Where
- Faulkner County, 0.75 mi N of Conway to 0.73 mi N of Conway
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.091, -92.450
In the city of Conway, water was over the roadway at the intersection of Sugar Creek Drive and Donaghey Avenue.
Flash Flood, Searcy
- When
- July 17, 8:15 AM CST
- Where
- Searcy County, 0.99 mi N of Rock Spg to 0.95 mi N of Rock Spg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.944, -92.531
East of the town of Marshall, parts of Arkansas Highway 74E were covered by high water along with several county roads that were washed out in northeastern Searcy county.
Flash Flood, Conway
- When
- July 17, 8:28 AM CST
- Where
- Conway County, 2.19 mi WNW of Plumerville to 1.6 mi WNW of Plumerville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.187, -92.683
Portions of Arkansas Highway 287 between the towns of Plumerville and Morrilton impassible due to water completely covering the roadway.
Flash Flood, Stone
- When
- July 17, 8:32 AM CST
- Where
- Stone County, 2.25 mi NNW of Hedges to 2.07 mi NW of Hedges
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.008, -92.240
Multiple county roads were impassable and some county roads were washed out in northwestern Stone County.
Flash Flood, Faulkner
- When
- July 17, 8:38 AM CST
- Where
- Faulkner County, 0.37 mi NNW of Greenbrier to 0.33 mi N of Greenbrier
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.235, -92.402
An apartment complex off of Mountain Drive was flooding on Mountain Drive in the town of Greenbrier.
Flash Flood, Cleburne
- When
- July 17, 8:52 AM CST
- Where
- Cleburne County, 0.75 mi SSE of Heber Spgs to 0.91 mi S of Heber Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.490, -92.025
In the town of Heber Springs, multiple roads were impassable and a few roads were completely washed out across parts of Heber Springs and county roads within Cleburne County.
Flash Flood, Stone
- When
- July 17, 9:09 AM CST
- Where
- Stone County, 2.87 mi N of Herpel to 2.93 mi N of Herpel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.941, -92.038
In the vicinity of Mountain View, the area of Round Bottom Road and Herpel Road was flooded and was evacuated due to rising water.
Flash Flood, Marion
- When
- July 17, 9:21 AM CST
- Where
- Marion County, 0.55 mi W of Yellville to 0.41 mi W of Yellville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.231, -92.690
In Yellville, the Marion County courthouse was flooded. In the vicinity of Flippin, several residents were evacuated due to water enter homes.
Flash Flood, Faulkner
- When
- July 17, 10:45 AM CST
- Where
- Faulkner County, 1.86 mi WNW of Hamlet to 1.65 mi WNW of Hamlet
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.088, -92.352
Multiple homes along Dee Lane, just east of the city of Conway were flooded. Additionally, multiple roads were flooded throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, July 16, 20241 death · $4.1 million · EF2 · 34 events
- Sneakerwave in California, July 16, 20242 deaths · 1 event
- Tornadoes and Flood in New York, July 16, 20241 injured · $4,000 · EF1 · 148 events
- Hail and Damaging Winds in Nebraska, July 16, 2024$6.2 million · 1.75 in hail · 17 events
- Tornado and Hail in New Hampshire, July 16, 2024$1.1 million · EF1 · 19 events
- Tornado and Hail in Nebraska, July 16, 2024$80,000 · EF1 · 17 events
- Flash Flooding and Damaging Winds in New York, July 16, 20241 injured · $68,000 · 70 kt wind · 32 events
- Hail and Damaging Winds in Pennsylvania, July 16, 2024$125,000 · 1 in hail · 22 events
- Damaging Wind in Oregon, July 16, 2024$160,000 · 56 kt wind · 1 event
- Damaging Winds in Oklahoma, July 16, 2024$80,000 · 65 kt wind · 11 events
- Damaging Winds in Virginia, July 16, 2024$76,000 · 56 kt wind · 10 events
- Hail and Damaging Winds in Pennsylvania, July 16, 20241 injured · 1 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187508, 1187923, 1187512, 1187941, 1187944, 1187515, 1189935, 1187516, 1187518, 1189937, 1189938, 1189939, 1189940, 1189942, 1190906, 1191094, 1189941, 1191108, 1191113, 1191122, 1191130, 1191544, 1191548, 1191549, 1191551, 1191569, 1191573.